Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 2, 2017, 2:47 PM EDT for Crisp County, Wilcox County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2017, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 2, 2017, 3:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
Counties Crisp County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WWUS82 KFFC 021847
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT SUN JUL 2 2017
GAZ106-108-021915-
Crisp GA-Wilcox GA-
247 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND SOUTHWESTERN WILCOX
COUNTIES UNTIL 315 PM EDT...
At 247 PM EDT...a strong thunderstorm was over Wenona, or near
Cordele...moving east at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cordele, Rochelle, Arabi, Pitts, East Crisp, Double Run, Tremont,
Wenona, Owensboro, Seville and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3181 8383 3199 8384 3206 8342 3185 8340
3185 8361 3180 8361
TIME...MOT...LOC 1847Z 265DEG 24KT 3191 8376
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:32 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 2, 2:32 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 232 PM EDT Sun Jul 2 2017 .PREV DISCUSSION... /Issued 1121 AM EDT Sun Jul 2 2017/ UPDATE... Overall forecast trends are on track. Have made a few minor adjustments to hourly forecast grids through early afternoon based on latest trends. Starting to see convective initiation over the far southwest CWA/west-central Georgia. Expect coverage to increase over the next hour or so. PREV DISCUSSION... /Issued 724 AM EDT Sun Jul 2 2017/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 352 AM EDT Sun Jul 2 2017/ SHORT TERM /Today through Monday/... Models in agreement with bringing another short wave into the CWA this afternoon and exiting Monday. Daytime heating should aid in convection this afternoon with a diminishing trend in the evening. However with the short wave moving into western GA tonight, will need to keep pops in the chance category through tonight. The short wave will move into eastern GA monday and will keep the highest pops over the eastern part of the CWA. Can't rule out an isolated strong storm with gusty winds this afternoon, and with a tropical atmosphere continuing, localized heavy rain remains possible. Local bias tables indicate guidance temps have been doing pretty good over the past 5 days and have stayed close to a MAV/MET mix. 17 LONG TERM /Monday Night through Saturday/... Primary concern in the long term period is location and likelihood of diurnal convection. Large scale pattern early in the period defined by large longwave trough over the eastern half of the CONUS with weak westerlies as far south as AL/GA/SC. Shortwave over mid-Mississippi valley area by Wednesday fcst to slowly move east into KY/TN/AL by 00Z Fri. Thru Thurs afternoon, typical diurnal coverage of SHRA/TSRA likely but could see an increase in coverage on Friday and Saturday as front associated with shortwave moves through the state. For the 4th of July holiday, still appears we will have scattered SHRA/TSRA with probs/coverage around 30-40 percent in the afternoon and early evening dropping to around 20-30 percent after 8pm then less than 10 percent after midnight. Too soon to tell, but 00Z medium range guidance indicating there is some hope for slightly cooler and drier air moving in next weekend and early next week as another shortwave digs further south into the southeast states in NW flow. SNELSON && .AVIATION... 18Z Update... FEW-SCT MVFR, BKN VFR present over the area this afternoon with scattered showers and thunderstorms. Expect convection to largely dissipate after 00-01z. West winds will be 10kt or less through the afternoon and again Monday, and 5kt or less overnight. Could see some patchy fog develop in 08-14z hours, with FEW-SCT IFR or low MVFR. //ATL Confidence...18Z Update... Medium on timing of -TSRA TEMPO this afternoon. Medium on cloud heights. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 71 89 71 / 40 30 50 30 Atlanta 88 73 88 71 / 50 40 40 20 Blairsville 84 65 84 65 / 40 30 50 30 Cartersville 88 68 89 70 / 50 40 40 20 Columbus 91 74 92 73 / 40 30 40 20 Gainesville 87 71 87 70 / 40 40 50 30 Macon 92 72 91 72 / 40 30 50 30 Rome 88 70 90 70 / 50 40 30 20 Peachtree City 89 72 89 70 / 50 30 40 20 Vidalia 94 75 93 74 / 40 30 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Jul 2, 9:15 AM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 915 AM EDT Sun Jul 2 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 915 AM EDT Sun Jul 2 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms are expected over north and central Georgia this afternoon and evening. Thunderstorms are likely to remain below severe levels, although some strong storms will produce gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day, primarily during the afternoon and evening hours. Thunderstorm chances will increase on Friday and Saturday as an upper level storm system approaches. Any storms could be strong with gusty winds as well as locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 2, 2:06 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT SUN JUL 2 2017
GAZ039-062-021830-
Wilkes GA-Warren GA-
206 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKES AND NORTHERN
WARREN COUNTIES UNTIL 230 PM EDT...
At 206 PM EDT...a strong thunderstorm was near Rocky Creek Fire
Dept., or 10 miles southeast of Washington...moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Aonia, Cadley, Rocky Creek Fire Dept., Holliday Park and Lundberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3366 8251 3365 8252 3364 8256 3365 8258
3363 8258 3364 8259 3363 8261 3363 8262
3362 8262 3361 8265 3349 8260 3351 8274
3359 8270 3360 8268 3362 8269 3361 8273
3369 8273 3371 8252 3364 8248
TIME...MOT...LOC 1806Z 272DEG 14KT 3360 8266
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 2:08 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
208 PM EDT SUN JUL 2 2017
GAZ104-106-021845-
Crisp GA-Sumter GA-
208 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND SOUTHEASTERN SUMTER
COUNTIES UNTIL 245 PM EDT...
At 208 PM EDT...a strong thunderstorm was over Cobb, or 10 miles west
of Cordele...moving east at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cordele, Arabi, Cobb, East Crisp, Fort Early, Georgia Veterans
Memorial St Pk, Raines, Tremont, Wenona and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3183 8386 3184 8386 3185 8394 3186 8393
3188 8393 3191 8392 3191 8405 3207 8401
3207 8398 3205 8398 3205 8397 3203 8396
3203 8361 3181 8361 3180 8376
TIME...MOT...LOC 1808Z 283DEG 27KT 3197 8395
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 2:17 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT SUN JUL 2 2017
GAZ038-050-021845-
Oglethorpe GA-Greene GA-
217 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OGLETHORPE AND
NORTHEASTERN GREENE COUNTIES UNTIL 245 PM EDT...
At 217 PM EDT...a strong thunderstorm was over Penfield, or 8 miles
north of Greensboro...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greensboro, Union Point, Woodville, Maxeys, Penfield, Philomath and
Daniel Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3364 8297 3362 8298 3363 8299 3362 8300
3360 8299 3358 8301 3356 8301 3360 8326
3378 8325 3380 8298 3378 8298 3373 8295
3369 8300 3366 8295
TIME...MOT...LOC 1817Z 272DEG 19KT 3370 8318
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 2:20 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT SUN JUL 2 2017
GAZ072-082-083-021845-
Bibb GA-Jones GA-Twiggs GA-
220 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR BIBB...SOUTHEASTERN JONES AND
NORTHWESTERN TWIGGS COUNTIES UNTIL 245 PM EDT...
At 220 PM EDT...a strong thunderstorm was over Payne, or over
Macon...moving east at 30 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Gray, Payne, Payne City, Postell, James, Rutland, Mountain
Springs, Griswoldville, Greenberry Crossroads, Cross Keys, Wesleyan,
Dry Branch, Myricks Mill, Skipperton, Arkwright and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3290 8379 3304 8339 3293 8336 3290 8341
3278 8334 3272 8373
TIME...MOT...LOC 1820Z 253DEG 25KT 3284 8368
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 2:37 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT SUN JUL 2 2017
GAZ060-061-073-021900-
Putnam GA-Baldwin GA-Hancock GA-
237 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...
NORTHEASTERN BALDWIN AND SOUTHERN HANCOCK COUNTIES UNTIL 300 PM
EDT...
At 237 PM EDT...a strong thunderstorm was near Plant Harlee Branch,
or near Milledgeville...moving east at 35 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Sparta, Midway-Hardwick, Meriwether, Plant Harlee
Branch, Devereux, Beulah, Underwood, Hardwick, Allenwood and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3320 8286 3313 8290 3311 8295 3311 8297
3308 8301 3308 8305 3306 8304 3305 8305
3307 8332 3325 8333 3331 8281 3322 8281
TIME...MOT...LOC 1837Z 268DEG 31KT 3317 8324
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 2, 2:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT SUN JUL 2 2017
GAZ106-108-021915-
Crisp GA-Wilcox GA-
247 PM EDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND SOUTHWESTERN WILCOX
COUNTIES UNTIL 315 PM EDT...
At 247 PM EDT...a strong thunderstorm was over Wenona, or near
Cordele...moving east at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cordele, Rochelle, Arabi, Pitts, East Crisp, Double Run, Tremont,
Wenona, Owensboro, Seville and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3181 8383 3199 8384 3206 8342 3185 8340
3185 8361 3180 8361
TIME...MOT...LOC 1847Z 265DEG 24KT 3191 8376
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:02 PM EDT | Special Weather Statement | FFC | Putnam | 28 min |
| Jul 1, 9:08 PM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 37 min |
| Jul 1, 10:25 PM EDT | Special Weather Statement | FFC | Meriwether, Pike | 35 min |
| Jul 2, 12:30 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach | 6 hr |
| Jul 2, 5:03 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 4 hr |
| Jul 2, 1:35 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jul 2, 1:48 PM EDT | Special Weather Statement | FFC | Sumter | 27 min |
| Jul 2, 1:52 PM EDT | Special Weather Statement | FFC | Greene | 23 min |
| Jul 2, 1:53 PM EDT | Special Weather Statement | FFC | Treutlen | 37 min |
| Jul 2, 1:58 PM EDT | Special Weather Statement | FFC | Jones | 32 min |
| Jul 2, 2:06 PM EDT | Special Weather Statement | FFC | McDuffie | 24 min |
| Jul 2, 2:08 PM EDT | Special Weather Statement | FFC | Crisp | 37 min |
| Jul 2, 2:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Jul 2, 2:20 PM EDT | Special Weather Statement | FFC | Bibb | 25 min |
| Jul 2, 2:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
| Jul 2, 2:49 PM EDT | Special Weather Statement | FFC | Taliaferro | 26 min |
| Jul 2, 3:12 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Jul 2, 3:16 PM EDT | Special Weather Statement | FFC | Taliaferro, Warren | 29 min |
| Jul 2, 3:17 PM EDT | Special Weather Statement | FFC | Morgan | 28 min |
| Jul 2, 3:26 PM EDT | Special Weather Statement | FFC | Wilcox | 49 min |
| Jul 2, 3:27 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 48 min |
| Jul 2, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 20 min |
| Jul 2, 3:38 PM EDT | Special Weather Statement | FFC | Glascock | 52 min |
| Jul 2, 3:46 PM EDT | Special Weather Statement | FFC | Putnam | 44 min |
| Jul 2, 3:49 PM EDT | Special Weather Statement | FFC | Dade | 26 min |
| Jul 2, 3:51 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 39 min |
| Jul 2, 4:17 PM EDT | Special Weather Statement | FFC | Catoosa | 43 min |
| Jul 2, 4:20 PM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jul 2, 4:35 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Jul 2, 4:38 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 52 min |
| Jul 2, 4:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
| Jul 2, 5:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Jul 2, 5:55 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 35 min |
| Jul 2, 6:04 PM EDT | Special Weather Statement | FFC | Banks | 26 min |
| Jul 2, 6:33 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 2, 6:54 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 51 min |
| Jul 2, 7:17 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.